Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Mar 26, 2004, 10:49 PM MST for Adams County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2004, 10:49 PM MST (05:49 UTC)
- Expired
- Mar 26, 2004, 11:45 PM MST
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Adams County, ND
The radar
The Bismarck radar (KBIS), 168 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 6:35 PM MST | Severe Thunderstorm Watch | SPC | 5 hr |
| Mar 26, 10:30 PM MST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 715 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 270549 SVRBIS NDC001-270645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1047 PM MST FRI MAR 26 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 1145 PM MST * AT 1046 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF BUCYRUS...OR ABOUT 32 MILES SOUTHEAST OF BOWMAN...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUCYRUS AT 1100 PM MST HETTINGER AT 1105 PM MST HAYNES AT 1115 PM MST LARGE HAIL...UP TO 2 INCHES IN DIAMETER...IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...STAY INSIDE AND AWAY FROM WINDOWS. LAT...LON 4595 10297 4595 10236 4619 10221 4623 10293 $$ JP MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:00 PM MST, 8 hours 49 minutes earlier.
Area forecast discussion, Mar 26, 2:00 PM MST, 8 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CST FRI MAR 26 2004 .SHORT TERM... THE FIRST 24 HOURS IS THE CRITICAL PERIOD. LATE THIS AFTERNOON THE GRADIENT AHEAD OF A TROUGH...COUPLED WITH A DEVELOPING 850 MB JET ...WILL CAUSE WIND GUSTS TO 40 MPH OVER THE SOUTHWEST AND SOUTH CENTRAL. THEN THE TROUGH AND A COLD FRONT WILL MOVE INTO SOUTHWEST ND EARLY THIS EVENING. A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL MAY DEVELOP ALONG AND AHEAD OF THE FRONT. INCREASING CAPES...MOISTURE ADVECTION AND 850 MB JET WILL SUSTAIN CHANCE OF STRONG THUNDERSTORMS THIS EVENING. LOCAL RAINFALL COULD EXCEED 1 INCH LATER TONIGHT AND SATURDAY MORNING. THEN A BENIGN WEATHER PATTERN WILL BEGIN SATURDAY NIGHT AS HIGH PRESSURE BEGINS PUSHING INTO THE STATE FROM THE WEST. HIGH PRESSURE WILL DOMINATE THROUGH MONDAY NIGHT. .LONG TERM... UPPER RIDGE CONTINUES OVER THE NORTHERN PLAINS EARLY IN THE WEEK. SO DRY CONDITIONS AND MILD TEMPS PER CURRENT FORECAST STILL LOOK GOOD. A WEAK TROUGH WILL FLATTEN THE RIDGE LATER IN THE WEEK AND BRING A CHANCE FOR SOME PRECIPITATION. TEMPERATURES WILL COOL SOME BUT WILL STILL BE ABOVE NORMAL. NO MAJOR CHANGES TO CURRENT FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... ...WIND ADVISORY SOUTHWEST AND SOUTH CENTRAL EARLY THIS EVENING... ...FLOOD WATCH NORTH CENTRAL AND EASTERN PART OF SOUTH CENTRAL LATE TONIGHT AND SATURDAY MORNING... && LM/FORS
Hazardous weather outlook, Mar 26, 4:13 AM MST, 18 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 513 AM CST FRI MAR 26 2004 SPOTTER ACTIVATION MAY BE REQUIRED. NDZ002>005-010>013-021>023-025-271110- BOTTINEAU ND-BURKE ND-FOSTER ND-MCHENRY ND-MCLEAN ND-MOUNTRAIL ND- PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-WARD ND-WELLS ND- INCLUDING THE CITIES OF...BOTTINEAU AND MINOT 513 AM CST FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT...SOME POSSIBLY WITH HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT...WHERE THE RAINS COULD CAUSE SIGNIFICANT RUNOFF...ESPECIALLY WHERE THERE IS EXISTING SNOWPACK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLOOD WATCH IS IN EFFECT FOR SATURDAY MORNING...WITH THE POSSIBILITY FOR CONTINUED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ001-009-017>020-031>037-040>048-050-051-271110- ADAMS ND-BILLINGS ND-BOWMAN ND-BURLEIGH ND-DICKEY ND-DIVIDE ND- DUNN ND-EMMONS ND-GOLDEN VALLEY ND-GRANT ND-HETTINGER ND-KIDDER ND- LA MOURE ND-LOGAN ND-MCINTOSH ND-MCKENZIE ND-MERCER ND-MORTON ND- OLIVER ND-SIOUX ND-SLOPE ND-STARK ND-STUTSMAN ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOWMAN...CROSBY...DICKINSON... JAMESTOWN AND WILLISTON 513 AM CST FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT FOR WESTERN AND CENTRAL NORTH DAKOTA. SOME OF THESE STORMS COULD BE SEVERE...WITH HAIL AND HEAVY RAIN...ESPECIALLY IN CENTRAL COUNTIES. RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE...WHICH COULD CAUSE SOME SIGNIFICANT RUNOFF. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS MAY STILL LINGER SATURDAY MORNING IN CENTRAL COUNTIES...WITH HEAVY RAIN STILL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT IN WESTERN AND CENTRAL NORTH DAKOTA. SHULZ
In the hours before
Special weather statement, Mar 26, 6:30 PM MST, 4 hours 19 minutes before
NDZ017-270329 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 729 PM CST FRI MAR 26 2004 AS OF 725 PM CST LOCAL RADAR INDICATED AN AREA OF THUNDERSTORMS ENTERING SOUTHERN MCKENZIE COUNTY...MOVING NORTHEAST. THESE STORMS ARE EXPECTED TO CONTINUE THROUGH MCKENZIE COUNTY INTO SOUTHERN WILLIAMS COUNTY LATER THIS EVENING. LIGHT TO MODERATE PRECIPITATION...GUSTY WINDS AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR ACTIVITY. ASSID
Special weather statement, Mar 26, 7:52 PM MST, 2 hours 57 minutes before
NDZ017-270600 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 851 PM CST FRI MAR 26 2004 AS OF 845 PM CST LOCAL RADAR INDICATED AN AREA OF THUNDERSTORMS IN MCKENZIE COUNTY AND SOUTHERN WILLIAMS COUNTY MOVING NORTHEAST. THESE STORMS ARE EXPECTED TO CONTINUE THROUGH MCKENZIE AND WILLIAMS COUNTY ENTERING EASTERN DIVIDE COUNTY LATER THIS EVENING. LIGHT TO MODERATE PRECIPITATION...GUSTY WINDS AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR ACTIVITY. ASSID
Local storm report, Mar 26, 9:57 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1057 PM CST FRI MAR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 5 E BOWMAN 46.18N 103.30W
03/26/2004 0.88 INCH BOWMAN ND TRAINED SPOTTER
&&
RSLSpecial weather statement, Mar 26, 10:40 PM MST, 9 minutes before
NDZ009-010-017>019-031>033-040-041-043-044-270700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1140 PM CST FRI MAR 26 2004 ...SEVERE THUNDERSTORM WATCH #33 IS NO LONGER IN EFFECT...SLOPE... BOWMAN...MERCER...GOLDEN VALLEY...BILLINGS...MOUNTRAIL...WILLIAMS... DUNN AND MCKENZIE... ...SEVERE THUNDERSTORM WATCH #33 REMAINS IN EFFECT FOR...HETTINGER... ADAMS AND STARK COUNTIES...
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:15 PM MST | Severe Thunderstorm Warning | BIS | Bowman | 45 min |
| Mar 26, 10:13 PM MST | Severe Thunderstorm Warning | BIS | Hettinger | 47 min |
| Mar 26, 10:41 PM MST | Severe Thunderstorm Warning | BIS | Stark | 34 min |
| Mar 27, 4:36 AM MST | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 29 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.